Alert archive / Washington / Wind Advisories in 2022
Wind Advisory 7, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Dec 26, 2022, 3:26 PM PST for 9 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at Dec 27, 2022, 3:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2022, 3:26 PM PST (23:26 UTC)
- In effect from
- Dec 27, 2022, 3:00 PM PST
- Expired
- Dec 28, 2022, 1:35 AM PST
- In force
- 11 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 55 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS76 KOTX 262326 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 326 PM PST Mon Dec 26 2022 IDZ002-003-WAZ032>036-044-271515- /O.NEW.KOTX.WI.Y.0007.221227T2300Z-221228T1500Z/ Coeur d'Alene Area-Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Waterville Plateau- Including the cities of Potlatch, Lamona, Quincy, Davenport, La Crosse, Ephrata, Pullman, Grand Coulee, Mansfield, Ralston, Wilbur, Worley, Ritzville, Othello, Coulee City, Oakesdale, Genesee, Electric City, Rockford, Creston, Odessa, Plummer, Clarkston Heights, Palisades, Winchester, Coulee Dam, Tekoa, Waterville, Rosalia, Clarkston, Moses Lake, Moscow, Stratford, Colfax, Uniontown, Cheney, Spokane, Coeur d'Alene, Hayden, Post Falls, Pomeroy, and Harrington 326 PM PST Mon Dec 26 2022 ...WIND ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 7 AM PST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts 45 to 55 mph expected. Peak winds expected Tuesday evening into early Wednesday morning. * WHERE...Potlatch, Lamona, Quincy, Davenport, La Crosse, Ephrata, Pullman, Grand Coulee, Mansfield, Ralston, Wilbur, Worley, Ritzville, Othello, Coulee City, Oakesdale, Genesee, Electric City, Rockford, Creston, Odessa, Plummer, Clarkston Heights, Palisades, Winchester, Coulee Dam, Tekoa, Waterville, Rosalia, Clarkston, Moses Lake, Moscow, Stratford, Colfax, Uniontown, Cheney, Spokane, Coeur d'Alene, Hayden, Post Falls, Pomeroy, and Harrington. * WHEN...From 3 PM Tuesday to 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CD
4 follow-up statements
862 WWUS76 KOTX 271308 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 508 AM PST Tue Dec 27 2022 IDZ002-003-WAZ032>036-044-280000- /O.CON.KOTX.WI.Y.0007.221227T2300Z-221228T1500Z/ Coeur d'Alene Area-Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Waterville Plateau- Including the cities of Cheney, Grand Coulee, Creston, Palisades, Uniontown, Rosalia, Pomeroy, Post Falls, Harrington, Ephrata, Moscow, Ralston, Mansfield, Coeur d'Alene, Tekoa, Oakesdale, Othello, Electric City, Coulee Dam, Potlatch, Clarkston Heights, La Crosse, Spokane, Worley, Rockford, Genesee, Moses Lake, Coulee City, Pullman, Hayden, Stratford, Colfax, Davenport, Winchester, Quincy, Odessa, Lamona, Clarkston, Plummer, Wilbur, Waterville, and Ritzville 508 AM PST Tue Dec 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts 40 to 55 mph expected. Peak winds expected Tuesday evening into early Wednesday morning. Strongest gusts expected near the Blue Mountains including the Pomeroy and Alpowa Summit areas with gusts to 60 MPH possible. * WHERE...Cheney, Grand Coulee, Creston, Palisades, Uniontown, Rosalia, Pomeroy, Post Falls, Harrington, Ephrata, Moscow, Ralston, Mansfield, Coeur d'Alene, Tekoa, Oakesdale, Othello, Electric City, Coulee Dam, Potlatch, Clarkston Heights, La Crosse, Spokane, Worley, Rockford, Genesee, Moses Lake, Coulee City, Pullman, Hayden, Stratford, Colfax, Davenport, Winchester, Quincy, Odessa, Lamona, Clarkston, Plummer, Wilbur, Waterville, and Ritzville. * WHEN...From 3 PM this afternoon to 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JW
542 WWUS76 KOTX 271923 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1123 AM PST Tue Dec 27 2022 IDZ003-WAZ032-033-281500- /O.UPG.KOTX.WI.Y.0007.221227T2300Z-221228T1500Z/ /O.NEW.KOTX.HW.W.0005.221227T2300Z-221228T1500Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of La Crosse, Colfax, Plummer, Rosalia, Potlatch, Uniontown, Moscow, Clarkston, Genesee, Alpowa Summit, Oakesdale, Pomeroy, Tekoa, and Pullman 1123 AM PST Tue Dec 27 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 45 to 55 mph. Localized gusts up to 60 mph expected especially near the Blue Mountains and the Palouse where the strongest winds are expected to peak Tuesday evening into early Wednesday morning. * WHERE...La Crosse, Colfax, Plummer, Rosalia, Potlatch, Uniontown, Moscow, Clarkston, Genesee, Alpowa Summit, Oakesdale, Pomeroy, Tekoa, and Pullman. * WHEN...From 3 PM this afternoon to 7 AM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ002-WAZ034>036-044-281500- /O.CON.KOTX.WI.Y.0007.221227T2300Z-221228T1500Z/ Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Worley, Fairfield, Ephrata, Coulee City, Airway Heights, Spokane Valley, Wilbur, Harrington, Post Falls, Waterville, Badger Mountain Road, Davenport, Grand Coulee, Hayden, Coeur d'Alene, Othello, Odessa, Creston, Downtown Spokane, Ritzville, Mansfield, Cheney, Quincy, Moses Lake, and Rockford 1123 AM PST Tue Dec 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts 45 to 55 mph expected. Strongest winds will peak Tuesday evening through early Wednesday morning. * WHERE...Worley, Fairfield, Ephrata, Coulee City, Airway Heights, Spokane Valley, Wilbur, Harrington, Post Falls, Waterville, Badger Mountain Road, Davenport, Grand Coulee, Hayden, Coeur d'Alene, Othello, Odessa, Creston, Downtown Spokane, Ritzville, Mansfield, Cheney, Quincy, Moses Lake, and Rockford. * WHEN...From 3 PM this afternoon to 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong cross-winds may impact travel on west-east roadways and interstates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CD
903 WWUS76 KOTX 280457 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 857 PM PST Tue Dec 27 2022 WAZ034-044-280600- /O.CAN.KOTX.WI.Y.0007.000000T0000Z-221228T1500Z/ Moses Lake Area-Waterville Plateau- 857 PM PST Tue Dec 27 2022 ...WIND ADVISORY IS CANCELLED... $$ IDZ003-WAZ032-033-281300- /O.CON.KOTX.HW.W.0005.000000T0000Z-221228T1500Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Colfax, Clarkston, Genesee, Oakesdale, Plummer, Clarkston Heights, Pomeroy, Rosalia, Pullman, Uniontown, Moscow, Tekoa, La Crosse, and Potlatch 857 PM PST Tue Dec 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Colfax, Clarkston, Genesee, Oakesdale, Plummer, Clarkston Heights, Pomeroy, Rosalia, Pullman, Uniontown, Moscow, Tekoa, La Crosse, and Potlatch. * WHEN...Until 7 AM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ002-WAZ035-036-281300- /O.CON.KOTX.WI.Y.0007.000000T0000Z-221228T1500Z/ Coeur d'Alene Area-Upper Columbia Basin-Spokane Area- Including the cities of Lamona, Post Falls, Ritzville, Worley, Harrington, Rockford, Cheney, Odessa, Coeur d'Alene, Spokane, Davenport, Ralston, and Hayden 857 PM PST Tue Dec 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Lamona, Post Falls, Ritzville, Worley, Harrington, Rockford, Cheney, Odessa, Coeur d'Alene, Spokane, Davenport, Ralston, and Hayden. * WHEN...Until 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GKOCH
839 WWUS76 KOTX 280935 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 135 AM PST Wed Dec 28 2022 IDZ003-WAZ032-033-281045- /O.CAN.KOTX.HW.W.0005.000000T0000Z-221228T1500Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Moscow, Oakesdale, La Crosse, Pomeroy, Potlatch, Clarkston Heights, Clarkston, Genesee, Tekoa, Uniontown, Plummer, Pullman, Colfax, and Rosalia 135 AM PST Wed Dec 28 2022 ...HIGH WIND WARNING IS CANCELLED... The winds will continue to decrease through the morning. $$ IDZ002-WAZ035-036-281045- /O.CAN.KOTX.WI.Y.0007.000000T0000Z-221228T1500Z/ Coeur d'Alene Area-Upper Columbia Basin-Spokane Area- Including the cities of Hayden, Ralston, Coeur d'Alene, Ritzville, Lamona, Harrington, Davenport, Rockford, Odessa, Worley, Cheney, Post Falls, and Spokane 135 AM PST Wed Dec 28 2022 ...WIND ADVISORY IS CANCELLED... The winds will continue to decrease through the morning. $$ Fewkes
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 26, 3:08 PM PST, 18 minutes earlier.
Area forecast discussion, Dec 26, 3:08 PM PST, 18 minutes before
Area Forecast Discussion National Weather Service Spokane WA 308 PM PST Mon Dec 26 2022 .SYNOPSIS... A strong warm front will arrive tonight into Tuesday bringing heavy rain, gusty winds, and mild temperatures to the Inland Northwest. Runoff from rain and melting snow will produce rises on creeks and stream across southeast Washington and the central and southern Idaho Panhandle. Additional winter weather for late this week. && .DISCUSSION... Today through Wednesday: We've been covered in clouds most of the day as our surface temperatures have gradually warmed. Lewiston has climbed to 54F this afternoon and parts of eastern Washington and northern Idaho are in the mid 40Fs. The Columbia Basin, Wenatchee, Leavenworth, Methow Valley areas remain near or just below freezing. Through early afternoon, we've seen around a tenth to almost two tenths of rainfall across eastern Washington and north- central Idaho for most places outside the southern Columbia Basin. The Cascade Crest is doing well with close to 1 inch of liquid thus far. Temperatures are over-performing in some places, thanks to our warm front pushing in from the southwest. Our plume of moisture is still moving into the west coast with a long fetch of moisture to tap into. Tonight, the majority of the region should transition to rain and the main precipitation type except for the adjacent valleys to the eastern Cascade Slopes like southern Chelan county. The surface Low will continue to track into the Pacific Northwest further pushing our warm front through the Inland Northwest keeping us in the warm sector. Next, we look to the heavy rainfall. Snowlevels will remain low enough for snow in the mountains above 4500 feet overnight and through Wednesday. While the EC is the outlier for warm boundary layer temps when compared with GFS, NAM, NBM, still thinking we could see some rain/snow mix in the far northern valleys Tuesday into Wednesday and especially in the eastern slopes of the Cascades. Turning our focus to the rain, we're seeing the radar fill in once again this afternoon with more rain from the southwest. The atmospheric plume of moisture is ranking as a weak AR but still in the 99th percentile for precipitable water. The period of heaviest rainfall will come tonight through Tuesday morning. NBM Probability of greater than 1.00 inches in a 24-hour period has Spokane, Deer Park, Coeur d'Alene, Sandpoint, Bonners at 60-75 percent through Tuesday afternoon. Given the warmer temperatures and heavy rainfall, we will no doubt see quite the melting snow. As for southeast Washington and south-central Idaho we have added a Flood Advisory for the creeks and small streams that are expected to see rises and potential flooding in the coming days. Along with the drenching rain we will see gusty southwest winds develop Tuesday afternoon through early Wednesday. The Columbia Basin, West Plains, Palouse will see gusts 45-50 mph common for several hours. We will look at wind headlines for the Tuesday evening through Wednesday morning time period. NBM has 90th percentile wind gusts of 43 to 53 kts (45 to 55 mph) over a large portion of south-central Washington including the West Plains and the Palouse. This could cause damage to trees, power lines, and increase the melting snow. /Dewey Thursday through Monday: Winds will gradually weaken through Wednesday and Thursday as the longwave trough moves eastward. While slight chances of precipitation will persist on and off through early next week, Thursday and Friday will be our best bet for a widespread event. A mix of rain and snow is likely for lowland locations where daytime temperatures will hover in the mid-to-upper 30s. For mountain regions, sub-freezing temperatures will result in primarily snow. The best chance for snow accumulations in the valley and basin areas will be Thursday night into Friday. Lower elevations can expect a couple inches of snow (potentially higher if temperatures are colder than the NBM, which has major support from global ensembles) with higher amounts in the mountains potentially up to a foot, potentially impacting pass travel. Luckily the QPF will be drawn out over 24-36 hours so the impacts will likely not be severe especially since most/all if our current snowpack will have melted by then. Northwesterly flow bringing in cooler air on Sunday will drop temperatures by a few degrees regionwide, bringing daytime highs for many locations just below freezing through Monday. /butler && .AVIATION... 18z TAFS: Main aviation concern today is precipitation at the TAF sites and lowing VIS/cigs. Low clouds and limited visibility will persist through the day at the GEG, SFF, COE, MWH, and EAT airports. Additional warm frontal rain spreading east of the Cascades between 23z-02z will be persistent through the night and locally heavy. /butler && .PRELIMINARY POINT TEMPS/POPS... Spokane 37 46 33 40 28 34 / 100 90 70 40 0 20 Coeur d'Alene 38 46 34 40 30 35 / 100 100 80 60 10 20 Pullman 37 47 33 40 27 34 / 100 80 60 40 10 20 Lewiston 42 52 39 47 33 38 / 100 60 60 30 10 20 Colville 31 45 30 43 24 33 / 100 100 70 30 0 20 Sandpoint 36 44 35 40 31 34 / 100 100 100 80 20 20 Kellogg 41 46 35 38 31 34 / 100 100 90 90 30 20 Moses Lake 32 48 30 45 25 34 / 100 40 30 10 10 40 Wenatchee 33 42 33 42 26 30 / 100 50 50 10 10 60 Omak 32 44 32 43 26 30 / 100 90 50 0 0 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 5:54 PM PST | Winter Weather Advisory | OTX | Adams, Chelan, Douglas, Ferry, Grant, Lincoln and 4 more | 18 hr |
| Dec 26, 12:50 PM PST | Areal Flood Advisory | OTX | Asotin, Garfield, Spokane, Whitman | 52 hr |
Nearby
Wind Advisories in Washington, 2022Wind Advisories in Idaho, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.